MAUDE Adverse Event Report: HALYARD HEALTH CORTRAK* 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT; DH CPK NG TUBES

HALYARD HEALTH CORTRAK* 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT; DH CPK NG TUBES
Model Number 40-9551
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 10/07/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The actual device was not returned.The device history record for the reported lot number, 73111, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of (b)(6) 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.The device was not returned.
 
Event or Problem Description
Halyard received a report stating that the corflo nasogastric tube ended up in the patient's lungs during insertion.Additional information received (b)(6) 2017 stated the patient died.No cause of death was provided.Additional information has been requested but not yet received.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: describe event or problem.All information reasonably known as of 20-dec-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Additional information received 27-nov-2017 stated a cortrak unit was not used for placement.The lung placement was not verified by x-ray and the lung placement was not alone the cause of the patient's death.Additional information received 29-nov-2017 stated the nurse communicated that the cause of the patients death wasn`t this incident alone.The patient died some days after the incident, and not because of this incident.Additional information received 07-dec-2017 stated the patient's death was attributed to multi-organ failure, possible due to sepsis.There was a possible complication due to pneumonia/respiratory failure.
 
Additional Manufacturer Narrative
All information reasonably known as of 01-oct-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7054236
Report Number3009124963-2017-00054
Device Sequence Number16446712
Product Code KNT
UDI-Device Identifier20815149020451
UDI-Public20815149020451
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other Health Care Professional
Device Expiration Date07/31/2021
Device Model Number40-9551
Device Catalogue Number104605200
Device Lot Number73111
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer11/27/2017
09/04/2018
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date12/21/2017
10/01/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;